MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURES - NON-ABSORBABLE

ETHICON INC. PROLENE; SUTURES - NON-ABSORBABLE
Catalog Number EP8704SLH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.During surgery dr bhargav patel complained that while using suture code ep8704slh the needle got seperated from the suture material from the swage point during the first byte.Prolene blu 24in 7-0 d/a cc175-8 ep (ep8704slh) : not applicable prolene blu 24in 7-0 d/a cc175-8 ep (ep8704slh) : lot/batch number: 10aem1 list any j&j products that were utilized during the case but did not contribute to the reported event.## *** was there any reported patient or user harm? ## no *** was there a significant delay? ## no *** if available, provide the product order number (po).## *** prolene blu 24in 7-0 d/a cc175-8 ep - ep8704slh (lot: 10aem1) is the actual device with the alleged product quality issue being returned for analysis? or is an alternative device being returned? please specify complaint suture discarded additional h11: list any j&j products that were utilized during the case but did not contribute to the reported event.## *** was there any reported patient or user harm? ## no *** was there a significant delay? ## no *** if available, provide the product order number (po).## *** is the actual device with the alleged product quality issue being returned for analysis? or is an alternative device being returned? please specify complaint suture discarded.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During surgery, complained that while using suture, the needle got seperated from the suture material from the swage point during the first byte.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PROLENE
Common Device Name
SUTURES - NON-ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25073553
Report Number2210968-2026-04859
Device Sequence Number10418254
Product Code GAW
UDI-Device Identifier10705031206144
UDI-Public(01)10705031206144(17)300731(10)10AEM1
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8704SLH
Device Lot Number10AEM1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date05/04/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown